A forum to focus on treatment related issues and side effects from treatment

Moderator: volmod

Forum rules
Please see the messages in our "Rules" section

The posts on this discussion board are made by members of the General Public and are not intended to constitute medical advice
CheshireBee
Posts: 3
Joined: Tue Jul 21, 2015 8:58 pm

Hair Loss on Gemcetabine

Postby CheshireBee » Wed Jul 22, 2015 8:57 pm

Hi everyone,
I am new to the forum so please forgive if this has been covered elsewhere.
I am on my 3rd cycle of Gemcetabine, my hair has been thinning since the end of my 1st cycle and still is. Does it stop thinning or just keep falling out? has anyone lost all their hair while on Gemcetabine as Nurses say it usually only thins.
Does anyone know if there is any new hair growth while on this chemotherapy? Also how long after the Chemotherapy has been completed does it take for hair to stop thinning and start to thicken again?

CheshireBee

sheena
Posts: 173
Joined: Sat Jun 13, 2015 8:42 pm

Re: Hair Loss on Gemcetabine

Postby sheena » Wed Jul 22, 2015 9:17 pm

Hi and welcome to this community .sorry I don't know the answer as my hubby has only just started chemo .I am sure someone will know the answer .if not message or give the nurses on this site a call .

jay
Posts: 407
Joined: Mon Feb 17, 2014 2:30 pm

Re: Hair Loss on Gemcetabine

Postby jay » Wed Jul 22, 2015 9:24 pm

My husbands hair thinned on gemcitabine especially his body hair but he didn't notice. He had 6 cycles, within a month of stopping the chemo it grew back really quickly and just as thick.
love Jayne
x

linjo1977
Posts: 8
Joined: Sun May 31, 2015 9:33 pm

Re: Hair Loss on Gemcetabine

Postby linjo1977 » Thu Jul 23, 2015 9:25 am

My hair is thinning too. Already have a large bald patch on my right temple. I haven't had chemo or radio therapy either . The onlyl medication I take is zomorph 40mg daily and cyclizine 100mg daily. Then Metformin and Creons. I also take 40mgs of prednisolone for polymyalgia. I can't understand why it's happening, can anyone help shed any light on this distressing problem?
lin

CheshireBee
Posts: 3
Joined: Tue Jul 21, 2015 8:58 pm

Re: Hair Loss on Gemcetabine

Postby CheshireBee » Wed Jul 29, 2015 10:43 am

Thank you for taking the time to read and reply to my post, it seems that there is no absolute answer, just the "it doesn't usually fall out but may thin" which does not really help patients.

Bowie
Posts: 115
Joined: Sat May 03, 2014 10:35 pm

Re: Hair Loss on Gemcetabine

Postby Bowie » Wed Jul 29, 2015 8:30 pm

CheshireBee, hello my husband has now had 13 cycles of ambraxane and Gemcitabine and lost all his hair after the first 4 cycles, including body hair and eye lashes. The good news is that after cycle 6 it started to grow back. His beard was grey, it was originally, but his hair is now really dark, more so than before, so at 72, he's quite pleased. According to his Oncologist this is quite usual as your body gets 'used' to chemo. We were originally worried that this also meant the chemo wouldn't work as well, but were assured that isn't the case. I hope everything works out OK for you, sending you my best wishes Fiona X

CheshireBee
Posts: 3
Joined: Tue Jul 21, 2015 8:58 pm

Re: Hair Loss on Gemcetabine

Postby CheshireBee » Fri Jul 31, 2015 4:58 pm

Fiona, Thanks for your message, I have just finished cycle 3, hopefully my hair loss will abate and start growing again and grow back without the grey. Hope all goes well for your husband.
Bee.

andreamartinez
Posts: 3
Joined: Thu Aug 06, 2015 11:23 am

Re: Hair Loss on Gemcetabine

Postby andreamartinez » Sat Aug 08, 2015 3:18 am

I'm also new on this forum, but I'm familiar with people who suffer this illness. One of the side effects of gemcetabine is hair loss. It's only temporary hair loss. It will be okay after session ended.